I had an interesting experience the last 24 hours. I took 50 mg of phenergan last night, due to a an icky headache and nausea ( plus, it was methotrexate day ),and this morning the difference in my nighttime pain levels and morning stiffness was light night and day !
I have not taken phenergan for a very long time, but when I started having the nausea I pulled it out of the drawer.
This is very significant to be because my pain at night has been extremely distressing. I have a coworker who is on a Butrans patch and I have been thinking of going to go see her pain specialist to get one for myself.
I really don't believe in coincidences, but wonder why the phenergan would make such a profound difference. I can't wait to ask my rehumatologist.
Has anyone else experienced this or have an educated explanation for why I might feel so much better?
Oops, sorry, make that 25 mg of Phenergan, not 50.
I never used Phenergan but I just looked it up and saw that it was also an antihistamine and could be used for sleep because of its sedative effect. So maybe the sedative effect numbed the pain? Or sleeping better made your pain improve. I've been using a sleeping medicine prescribed by my rheumy and although all my pain is not gone, I'm definitely feeling and functioning much better! And I saw this good effect since night one.
Also, if it is also used as a pain medication, my experience is that the body gets used to pain medications and when you switch, the new medicine works much, much better.
Hi mimiB, I'd never heard of Phenergan but as I've been having a icky headache/nausea problem recently (from sulfasalazine) I just looked it up ..... and the only possible explanation I can offer is that as well as being prescribed for nausea I see it is used as a pre-op sedative, for insomnia, as an anti-histamine, motion sickness etc.
My money would be on it having given you a good nights sleep and that is why you feel so much better. I get a similar restful nights sleep from amitryptilene and this in itself helps my pain/stiffness level.
Whatever the reason I say 'yay'!!!!